PDA

View Full Version : thyroid and protein



delimiter
03-19-2006, 03:34 AM
guys i am a thyroid patient my thyroids got removed back in june 2004, taking protein powder will it affect me in any way??? please help me

uhockey
03-19-2006, 04:13 AM
guys i am a thyroid patient my thyroids got removed back in june 2004, taking protein powder will it affect me in any way??? please help me

First I guess it depends why your thyroid was removed. If it was an autoimmune disorder it depends whether it is one with additional comorbidity to other organ systems. If it was a simple thyroidectomy, I'm assuming you're being treated with cytomel and your doctor is carefully monitoring your T3/T4/TSH levels. If this is the case and you've fully recovered with no long term morbidity to other systems, I'd say protein powder is not harmful. Like all things, however, moderation is the key. Don't make it your sole energy source or anything crazy.

delimiter
03-19-2006, 06:24 AM
First I guess it depends why your thyroid was removed. If it was an autoimmune disorder it depends whether it is one with additional comorbidity to other organ systems. If it was a simple thyroidectomy, I'm assuming you're being treated with cytomel and your doctor is carefully monitoring your T3/T4/TSH levels. If this is the case and you've fully recovered with no long term morbidity to other systems, I'd say protein powder is not harmful. Like all things, however, moderation is the key. Don't make it your sole energy source or anything crazy.

I had a papillary cancer, i am completely cured now and i am on thyroxine for life, taking two pills per day.I am happy that my cancer as been cured but my body physique aspecially my arms looks thinner. Well i just bought a 100% WHEY GOLD STANDARD Protein here in Singapore.

uhockey
03-19-2006, 06:28 AM
IMO, whey should be safe, but as I said. Moderation. Glad to hear you were cured. Stay strong. :)

NuclearArms
03-19-2006, 06:57 AM
You have nothing to worry about. The thyroid meds won't hamper you growth if they keep you in band.